Alert archive / Montana / Wind Advisories in 2014

Wind Advisory 7, NWS Missoula, MT

February 11, 20146 counties in Montana

NWS Missoula, MT issued this wind advisory at Feb 11, 2014, 2:28 PM MST for 6 counties in Montana. It took effect at Feb 12, 2014, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2014, 2:28 PM MST (21:28 UTC)
In effect from
Feb 12, 2014, 5:00 AM MST
Expired
Feb 12, 2014, 5:00 PM MST
In force
12 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 87 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2014-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2014-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS75 KMSO 112128
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
228 PM MST TUE FEB 11 2014

IDZ007-008-121200-
/O.UPG.KMSO.WI.Y.0006.140212T0900Z-140212T2000Z/
/O.NEW.KMSO.HW.W.0003.140212T0900Z-140212T2000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
128 PM PST TUE FEB 11 2014

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY
FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...
WHICH IS IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: SOUTH WINDS WILL BE INCREASING TONIGHT...
  BECOMING QUITE STRONG AFTER MIDNIGHT. WINDS WILL BE PEAKING
  BETWEEN 3AM TO 9AM PST. ALTHOUGH WINDS WILL BE DECREASING
  WEDNESDAY AFTERNOON...THEY SHOULD REMAIN QUITE GUSTY.

* WINDS: SOUTH 35 TO 45 MPH SUSTAINED...WITH GUSTS UP TO 65 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ007-121200-
/O.NEW.KMSO.WI.Y.0007.140212T1200Z-140213T0600Z/
BUTTE/BLACKFOOT REGION-
228 PM MST TUE FEB 11 2014

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY. 

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL BEGIN TO DEVELOP
  WEDNESDAY MORNING AND REALLY INCREASE THROUGH THE AFTERNOON AND
  EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG A
  STRETCH FROM ANACONDA TO DEERLODGE. MOUNTAIN REGIONS COULD SEE
  A PERIOD OF BLOWING SNOW OCCASIONALLY REDUCING VISIBILITY.
 
* WINDS: WEST SOUTHWEST 25 TO 30 MPH SUSTAINED...WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-121200-
/O.NEW.KMSO.WI.Y.0007.140212T1200Z-140213T0600Z/
MISSOULA/BITTERROOT VALLEYS-
228 PM MST TUE FEB 11 2014

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY. 

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL BEGIN TO DEVELOP
  WEDNESDAY MORNING WITH THE HIGHEST WINDS THROUGH THE AFTERNOON
  AND PEAKING BETWEEN 3PM AND 5PM.
 
* WINDS: SOUTH 25 TO 30 MPH SUSTAINED...WITH GUSTS UP TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
629 
WWUS75 KMSO 120953
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
253 AM MST WED FEB 12 2014

IDZ007-008-122000-
/O.CON.KMSO.HW.W.0003.000000T0000Z-140212T2000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
153 AM PST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

A HIGH WIND WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND
HIGHWAY 95 REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL BE INCREASING THIS
  MORNING...PEAKING BETWEEN 3AM TO 9AM PST. ALTHOUGH WINDS WILL
  BE DECREASING WEDNESDAY AFTERNOON...THEY SHOULD REMAIN QUITE
  GUSTY.

* WINDS: SOUTH 35 TO 45 MPH SUSTAINED...WITH GUSTS UP TO 60 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ007-130000-
/O.EXT.KMSO.WI.Y.0007.140212T1200Z-140213T0000Z/
BUTTE/BLACKFOOT REGION-
253 AM MST WED FEB 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL BEGIN TO DEVELOP THIS
  MORNING AND REALLY INCREASE LATE THIS MORNING THROUGH MID
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG A
  STRETCH FROM ANACONDA TO OPPORTUNITY AND OVER MACDONALD PASS.
  MOUNTAIN REGIONS COULD SEE A PERIOD OF BLOWING SNOW OCCASIONALLY
  REDUCING VISIBILITY.

* WINDS: WEST SOUTHWEST 25 TO 30 MPH SUSTAINED...WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-130000-
/O.EXT.KMSO.WI.Y.0007.140212T1200Z-140213T0000Z/
MISSOULA/BITTERROOT VALLEYS-
253 AM MST WED FEB 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL BEGIN TO DEVELOP THIS
  MORNING WITH THE STRONGEST WIND POTENTIAL BETWEEN 10AM THIS
  MORNING AND 4PM THIS AFTERNOON.

* WINDS: WEST SOUTHWEST 25 TO 30 MPH SUSTAINED...WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
067 
WWUS75 KMSO 120958 CCA
NPWMSO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
255 AM MST WED FEB 12 2014

IDZ007-008-122000-
/O.CON.KMSO.HW.W.0003.000000T0000Z-140212T2000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
155 AM PST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

A HIGH WIND WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND
HIGHWAY 95 REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL BE INCREASING THIS
  MORNING...PEAKING BETWEEN 3AM TO 9AM PST. ALTHOUGH WINDS WILL
  BE DECREASING WEDNESDAY AFTERNOON...THEY SHOULD REMAIN QUITE
  GUSTY.

* WINDS: SOUTH 35 TO 45 MPH SUSTAINED...WITH GUSTS UP TO 60 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ007-130000-
/O.COR.KMSO.WI.Y.0007.140212T1200Z-140213T0000Z/
BUTTE/BLACKFOOT REGION-
255 AM MST WED FEB 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL BEGIN TO DEVELOP THIS
  MORNING AND REALLY INCREASE LATE THIS MORNING THROUGH MID
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG A
  STRETCH FROM ANACONDA TO OPPORTUNITY AND OVER MACDONALD PASS.
  MOUNTAIN REGIONS COULD SEE A PERIOD OF BLOWING SNOW OCCASIONALLY
  REDUCING VISIBILITY. STRONG WINDS ARE EXPECTED AGAIN ON
  THURSDAY.

* WINDS: WEST SOUTHWEST 25 TO 30 MPH SUSTAINED...WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-130000-
/O.COR.KMSO.WI.Y.0007.140212T1200Z-140213T0000Z/
MISSOULA/BITTERROOT VALLEYS-
255 AM MST WED FEB 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL BEGIN TO DEVELOP THIS
  MORNING WITH THE STRONGEST WIND POTENTIAL BETWEEN 10AM THIS
  MORNING AND 4PM THIS AFTERNOON. ANOTHER ROUND OF STRONG WEST
  WINDS POSSIBLE THURSDAY MORNING.

* WINDS: WEST SOUTHWEST 25 TO 30 MPH SUSTAINED...WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
367 
WWUS75 KMSO 121942 AAA
NPWMSO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
1242 PM MST WED FEB 12 2014

IDZ007-008-122045-
/O.EXP.KMSO.HW.W.0003.000000T0000Z-140212T2000Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1142 AM PST WED FEB 12 2014

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY FOR THE CAMAS
PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

THE HIGH WIND WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND
HIGHWAY 95 WILL EXPIRE AT NOON PST TODAY. 

WINDY CONDITIONS WILL EXIST IN THIS REGION FOR THE REMAINDER OF
THE AFTERNOON, HOWEVER THE GREATEST THREAT FOR STRONG, DAMAGING
WINDS HAS ENDED.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

$$

MTZ007-130000-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-140213T0000Z/
BUTTE/BLACKFOOT REGION-
1242 PM MST WED FEB 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* IMPACTS/TIMING: WEST SOUTHWEST WINDS WILL INCREASE THROUGH LATE
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG A
  STRETCH FROM ANACONDA TO OPPORTUNITY AND OVER MACDONALD PASS.
  MOUNTAIN REGIONS COULD SEE A PERIOD OF BLOWING SNOW OCCASIONALLY
  REDUCING VISIBILITY. ANOTHER ROUND OF STRONG WINDS IS EXPECTED
  AGAIN ON THURSDAY.

* WINDS: SUSTAINED WEST-SOUTHWEST 25 TO 30 MPH...WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY
  12 GARRISON TO ELLISTON...MACDONALD PASS


&&

$$

MTZ005-130000-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-140213T0000Z/
MISSOULA/BITTERROOT VALLEYS-
1242 PM MST WED FEB 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* IMPACTS/TIMING: GUSTY WINDS WILL INTENSIFY AND LAST THROUGH
  LATER THIS AFTERNOON. HIGH PROFILE VEHICLES MAY BE IMPACTED,
  ALONG WITH ANY UNSECURED OUTDOOR ITEMS. ANOTHER ROUND OF STRONG
  WINDS IS POSSIBLE THURSDAY MORNING.

* WINDS: SUSTAINED WEST-SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA


&&

$$
191 
WWUS75 KMSO 122349
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
449 PM MST WED FEB 12 2014

...STRONGER WIND GUSTS HAVE DIMINISHED THIS AFTERNOON. THOUGH
COULD REMAIN BREEZY THROUGH THE EVENING...

MTZ007-130100-
/O.EXP.KMSO.WI.Y.0007.000000T0000Z-140213T0000Z/
BUTTE/BLACKFOOT REGION-
449 PM MST WED FEB 12 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

$$

MTZ005-130100-
/O.EXP.KMSO.WI.Y.0007.000000T0000Z-140213T0000Z/
MISSOULA/BITTERROOT VALLEYS-
449 PM MST WED FEB 12 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 11, 3:52 AM MST, 10 hours 36 minutes earlier.

Area forecast discussion, Feb 11, 3:52 AM MST, 10 hours 36 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
352 AM MST Tue Feb 11 2014

.DISCUSSION...Strong westerly flow aloft is causing some
downsloping affects in the valleys which is hindering the
snowfall, but area roadways are still anticipated to be snow cover
for this morning commute across western Montana. Snowlevels have
steadily risen throughout the night causing the valleys of Idaho
to primarily experience rain. A thin layer has pushed even into
western Montana cause periods of freezing rain especially along
the I-90 and highway 200 corridors west of highway 93. The pulse
of moisture will continue to push across the Northern Rockies
during the morning hours. As this drier air moves into the region
at the mid and high levels, there appears to be a short period for
the potential of snowband development. Today's temperatures should
steadily warm compared to yesterday with many locations finally
reaching or surpassing normal readings.

Wednesday through Thursday...
A very strong westerly flow aloft will be pumping moisture laden
air into the Northern Rockies region through the period. Mountain
snow will be increasing in intensity. A strengthening southerly
flow in the lower atmosphere will not only warm temperatures in
the valleys, but also increase surface winds.

Our primary concerns from Wednesday through Thursday are as
follows:

1) Moderate to heavy mountain snowfall with high moisture content
and gusty winds. The amount of snow and wind will both make travel
difficult and increase the risk of avalanches.

2) Lower elevations will likely see snow change over to a mixed bag
of precipitation, including some freezing rain. The main focus for
freezing rain will be with the initial change from snow to rain,
sometime Wednesday morning, and again Wednesday night.

3) Surface winds will be increasing tonight and remain quite gusty
through Thursday. Strongest winds are expected in the Camas Prairie
area and south of Grangeville along Highway 95 after midnight
tonight through early Wednesday afternoon. There is a potential for
strong winds to surface in the Bitterroot valley and the I-90
corridor between Drummond and Butte Wednesday morning and again
Thursday morning.

4) The combination of warm temperatures, rain on snow, and
increased winds could result in a rapid melt of snow in the
valleys and ponding of water on streets and in fields.

5) Livestock may be vulnerable during the initial transition from
snow to rain with increasing winds and still relatively cool
temperatures Wednesday.

The models continue to indicate another warm front pushing into
the Northern Rockies on Friday. This front will cause another
round of widespread precipitation. The snow levels will be fairly
high during this event causing primarily rain the valleys and
heavy wet snow in the higher terrain. The amount of rain and snow
melt might cause minor flooding across the region. A second surge
of warm moist air will push into the area on Saturday causing more
rain and mountain snow. Temperatures on Saturday could reach the
mid 40s to low 50s in valley locations. The active moist weather
pattern appears to linger into next week.

&&

.AVIATION...Light to moderate snow is continuing to move through the
Northern Rockies this morning. All terminals are anticipated to
be affected by the snow with low ceilings and visibilities during
the morning hours. A drier airmass will move into the region this
afternoon causing the precipitation to decrease dramatically.
Another stronger front is anticipated to move into the region late
tonight into Wednesday morning.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 11 AM MST this morning
     Butte/Blackfoot Region.

     WINTER STORM WATCH from this evening through Thursday afternoon
     Bitterroot/Sapphire Mountains...Lower Clark Fork Region...
     Potomac/Seeley Lake Region...West Glacier Region.

     WINTER WEATHER ADVISORY until 11 AM MST this morning
     Bitterroot/Sapphire Mountains...Lower Clark Fork Region.

     WINTER WEATHER ADVISORY until 11 AM MST this morning
     Missoula/Bitterroot Valleys.

     WINTER WEATHER ADVISORY until 11 AM MST this morning
     Flathead/Mission Valleys...Kootenai/Cabinet Region.

     WINTER WEATHER ADVISORY until 11 AM MST this morning
     Potomac/Seeley Lake Region...West Glacier Region.

ID...WINTER WEATHER ADVISORY until 11 AM MST this morning Eastern
     Lemhi County...Western Lemhi County.

     WINTER STORM WATCH from this evening through Thursday afternoon
     Northern Clearwater Mountains...Southern Clearwater
     Mountains.

     WINTER WEATHER ADVISORY until 10 AM PST this morning Northern
     Clearwater Mountains...Southern Clearwater Mountains.

     WIND ADVISORY from 1 AM to Noon PST Wednesday for the Camas
     Prairie...Grangeville and Highway 95 IN THE Lower Hells
     Canyon/Salmon River Region...Orofino/Grangeville Region.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:11 AM MSTWinter Storm WarningMSOMissoula, Ravalli4 hr
Feb 11, 2:27 PM MSTWinter Storm WarningMSOFlathead, Granite, Lake, Mineral, Missoula, Powell and 2 more48 hr
Feb 11, 2:27 PM MSTWinter Weather AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more51 hr

Nearby

Wind Advisories in Montana, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.